Indiana, 2013

Flood in Indiana, September 18 to 19, 2013

September 18 to 19, 2013 · NWS LOT · 1 event in 1 county or zone

Strong thunderstorms trained over portions of northwest Indiana dropping heavy rain. 20 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Strong thunderstorms trained over portions of northwest Indiana dropping heavy rain. A trained spotter in Whiting measured 3.20 inches. Minor flooding was reported in Hammond.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 18, 5:42 PM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Sep 18, 5:42 PM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
642 PM CDT WED SEP 18 2013

.DISCUSSION...
336 PM CDT

MAIN CHALLENGES/CONCERNS THIS FORECAST PERIOD ARE WITH SHOWERS AND
THUNDERSTORMS IN THE NEAR TERM...POSSIBLE PERSISTENT
SHOWERS/THUNDERSTORMS OVERNIGHT...AS WELL AS BETTER CHANCES FOR
SHOWERS/THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY MORNING.

CONTINUE TO MONITOR AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH
CENTRAL ILLINOIS THAT HAVE CONTINUED TO SLOWLY MOVE EAST TODAY.
LATEST RADAR IMAGERY DEPICTING A CONTINUED DEVELOPING TREND IN
BOTH COVERAGE AND INTENSITY WITH THIS AREA OF PRECIPITATION...AND
EXPECT THIS TO CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING.
MCV IS THE MAIN DRIVING FORCE FOR THESE
SHOWERS/THUNDERSTORMS...WITH LATEST RAP ANALYSIS SHOWING LOWERING
CIN AND AN AXIS OF 1000 J/KG OF SB CAPE EXTENDING INTO NORTHEAST
ILLINOIS AND NORTHWEST INDIANA. ALTHOUGH NOT THE GREATEST...THESE
CONDITIONS WILL BE ENOUGH TO HELP THIS PRECIP TO HOLD TOGETHER
WHILE IT SLOWLY MOVES THROUGH NORTHEAST ILLINOIS THIS AFTERNOON
AND THEN NORTHWEST INDIANA THROUGH EARLY EVENING. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A PORTION OF THESE
STORMS ALONG THE I-80 CORRIDOR HAVE EXHIBITED SOME STRENGTHENING
TRENDS WITH BRIEF HIGHER WIND SIGNATURES. SO FOR THIS
AFTERNOON/EARLY EVENING...EXPECT ANY OF THE STRONGER STORMS IN
THIS GENERAL AREA TO BE CAPABLE OF PRODUCING SPORADIC WIND GUSTS
TO 50 MPH...CONTINUOUS LIGHTNING...AND BRIEF HEAVY RAINFALL WITH
AN OUTSIDE POSSIBILITY OF AN ISOLATED SEVERE WIND THREAT.

WITH THE DEPARTURE OF THESE THUNDERSTORMS...MOST OF THE CWA SHOULD
OBSERVE A LULL IN PRECIP BEFORE SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ONCE AGAIN OVER NIGHT. SEVERAL WEAK MID LEVEL FEATURES
WILL CONTINUE TO TRAVERSE CURRENT ZONAL FLOW OVERHEAD...WITH
LOW/MID LEVEL FLOW VEERING OVERNIGHT. AS THIS OCCURS...IT APPEARS
AS BETTER WAA WILL ORIENT ITSELF MORE TOWARDS NORTHERN ILLINOIS.
ALTHOUGH CONFIDENCE IS NOT THE GREATEST FOR COVERAGE TONIGHT...DID
MAINTAIN LOW CHANCE POPS FOR MOST AREAS MAINLY AFTER MIDNIGHT
OWING TO THIS POTENTIAL. WHATEVER DOES DEVELOP SHOULD BE MORE
SCATTERED IN NATURE...AND THEN BEGIN SHIFTING EAST OUT OF THE CWA
WHILE DIMINISHING EARLY THURSDAY MORNING. WITH BROAD SOUTHWESTERLY
FLOW PERSISTING ON THURSDAY AND A FAIRLY MOIST ENVIRONMENT
OVERHEAD...SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE.
ALTHOUGH...CHANCES FOR PRECIPITATION SHOULD REMAIN LOW WITH ONCE
AGAIN ANYTHING THAT DOES DEVELOP REMAINING SCATTERED. WITH THIS
PERSISTENT WAA...CONTINUED WARMUP WILL CONTINUE ON THURSDAY. MADE
LITTLE ADJUSTMENTS TO MAX TEMPS FOR THURSDAY KEEPING UPPER 80S FOR
MOST LOCATIONS...WITH SOME UNCERTAINTIES TO PRECIP AND EVEN CLOUD
COVER REMAINING. IF ENOUGH CLEARING OCCURS...THERMO PROFILES WILL
BE SUPPORTIVE OF SOME LOCATIONS REACHING OR SLIGHTLY EXCEEDING 90
DEGREES.

MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT SHIFTS TOWARDS THE LATE
AFTERNOON AND EARLY EVENING WITH AN APPROACHING TROUGH OF LOW
PRESSURE AND COLD FRONT. AS LARGE VORT MAX DROPS SOUTHEAST ACROSS
THE NORTHERN PLAINS...SEVERAL WAVES OF ENERGY WILL LIFT NORTHEAST
ACROSS THE REGION. THIS WILL HELP TO SHIFT THIS TROUGH/FRONT AS WELL
AS INDUCING SOME FURTHER PRESSURE FALLS OUT AHEAD OF IT. WITH
POTENTIAL FOR PRE FRONTAL TROUGHINESS TO OCCUR TOMORROW
AFTERNOON...SOME GUIDANCE CONTINUES TO DEVELOP PRECIP OUT AHEAD OF
THIS FRONT. ALTHOUGH I FEEL THIS IS A BIT OVERDONE...AND HAVE HELD
BACK ON POPS FOR THURSDAY DURING THE DAY. HAVE EVEN TRENDED
TOWARDS A SLOWER SOLUTION/TREND WITH THIS FRONT/TROUGH WITH BEST
CHANCES FOR SHOWERS/THUNDERSTORMS REMAINING OVER WEST/NORTHWEST
ILLINOIS FOR MOST OF THURSDAY NIGHT. ITS NOT UNTIL EARLY FRIDAY
MORNING THAT THIS FRONT GETS A GOOD SOUTHEAST PUSH WITH BEST
FORCING MOVING OVERHEAD. GOOD SWATH OF PRECIP SHOULD SHIFT
SOUTHEAST ACROSS THE ENTIRE CWA THROUGH MID DAY FRIDAY...WITH THIS
PRECIP THEN EXPECTED TO SHIFT OUT OF THE AREA THROUGH THE
AFTERNOON. IT DOES APPEAR AS IF THE STRONGER STORMS SHOULD REMAIN
JUST WEST OF THE CWA...BUT WITH SOME POTENTIAL FOR THEM TO REACH
THE FAR WESTERN CWA THURSDAY EVENING/NIGHT. IF INSTABILITY CAN
INCREASE ON FRIDAY...THERE IS THE POTENTIAL FOR A LINGERING STRONG
TO SEVERE THREAT ACROSS THE CWA BEFORE THE STORMS SHIFT OUT OF THE
CWA.

RODRIGUEZ

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* CURRENT TSRA MOVING OUT OF THE AREA BY 0030 UTC.

* LOW CHANCE FOR ADDITIONAL SHRA/TSRA LATE TONIGHT/THURSDAY MORNING.

* GUSTY SOUTH-SOUTHWEST WINDS THURSDAY.

KJB

//DISCUSSION...UPDATED 00Z...

THINGS SHOULD BEGIN QUIETING DOWN NOW FOR MUCH OF THE EVENING. THE
LAST BATCH OF THUNDERSTORMS...CURRENTLY ASSOCIATED WITH THE ENHANCED
FORCING FOR ASCENT WITH THE MID LEVEL VORT/MCV...IS MOVING ACROSS
NORTHEASTERN ILLINOIS. ONCE THIS ACTIVITY MOVES EAST EARLY THIS
EVENING...SEVERAL HOURS OF QUITE WEATHER LOOKS TO BE ON TAP FOR THE
AREA. THE WINDS ARE BIT DISTURBED FROM THE CURRENT CONVECTIVE
ACTIVITY...BUT EXPECT WINDS TO QUICKLY COME BACK OUT OF THE SOUTH
WITHIN THE NEXT HOUR OR TWO.

THERE IS STILL A CHANCE THAT ADDITIONAL THUNDERSTORMS COULD DEVELOP
LATER TONIGHT AS WE REMAIN IN AN UNSETTLED MID/UPPER LEVEL FLOW
PATTERN AND A WARM FRONT LIFTS NORTH ACROSS THE AREA.
HOWEVER...CONFIDENCE STILL REMAINS LOW...SO I HAVE CONTINUED THE
PROB 30 GROUP FOR LATE TONIGHT AFTER 09 UTC.

SOUTH-SOUTHWEST WINDS WILL BE FAIRLY STRONG TOMORROW...WITH GUSTS UP
AROUND 20 KT THROUGH THE DAY AS LOW PRESSURE MOVES ACROSS THE UPPER
MIDWEST. CHANCES FOR CONVECTION WILL INCREASE THURSDAY NIGHT INTO
FRIDAY MORNING AS A COLD FRONT APPROACHES THE AREA.

KJB

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* LOW CONFIDENCE ON SHRA/TSRA THURSDAY MORNING.

* MODERATE CONFIDENCE IN WINDS ON THURSDAY.

KJB

//OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z...

FRIDAY...SHRA/TSRA LIKELY THROUGH LATE AFTERNOON...SHRA POSSIBLY
LINGERING INTO THE EVENING. MVFR POSSIBLE. WIND SHIFT FROM SWLY TO
NWLY IN THE AFTERNOON.

SATURDAY THROUGH TUESDAY...VFR. WX NIL.

KJB

&&

.MARINE...
256 PM CDT

AN AREA OF LOW PRESSURE CENTERED OVER THE DAKOTAS IS TO WEAKEN
SLIGHTLY AS IT TRACKS NORTHEAST TO SOUTHERN CANADA BY MIDDAY
THURSDAY. THE LOW THEN DEEPENS FRIDAY AND MOVES ACROSS JAMES BAY.
AN ASSOCIATED COLD FRONT WILL MOVE SOUTHEASTWARD AND ACROSS LAKE
MI DURING FRIDAY SHIFTING SOUTH AND SOUTHWESTERLY WINDS TO OUT OF
THE WEST AND NORTHWEST AND INCREASING TO STRONG BREEZES. AS LARGE
HIGH PRESSURE BUILDS SOUTHEASTWARD ACROSS THE WESTERN GREAT LAKES
FRIDAY THROUGH SUNDAY WINDS WILL GRADUALLY RELAX AS THEY VEER
THROUGH NORTH AND EAST TO SOUTHEAST.

TRS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 18, 3:08 PM CST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
408 PM CDT WED SEP 18 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
192115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
408 PM CDT WED SEP 18 2013 /508 PM EDT WED SEP 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING ACROSS PORTIONS OF
NORTHERN ILLINOIS AND NORTHWEST INDIANA...MAINLY SOUTH OF
INTERSTATE 88. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVERNIGHT FOR
ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA. A FEW
THUNDERSTORMS COULD BECOME STRONG...WITH BRIEF GUSTS TO 50
MPH...UP TO PEA SIZE HAIL AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE DAY THURSDAY WITH
GREATER POTENTIAL FOR STORMS THURSDAY NIGHT INTO FRIDAY AS A COLD
FRONT SLOWLY MOVES ACROSS THE AREA. SOME OF THE STORMS DURING
THIS PERIOD COULD PRODUCE LOCALLY HEAVY RAINFALL. A FEW OF THE
STORMS COULD ALSO PRODUCE STRONG WIND GUSTS OR LARGE HAIL...MAINLY
THURSDAY EVENING ACROSS NORTH CENTRAL ILLINOIS...AND FRIDAY
AFTERNOON MAINLY TO THE SOUTH AND EAST OF INTERSTATE 55.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

LMZ740>745-192115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
408 PM CDT WED SEP 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY FOR THE ILLINOIS
NEARSHORE WATERS THIS EVENING...AND BOTH THE ILLINOIS AND INDIANA
NEARSHORE WATERS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY WITH A GREATER
CHANCE OF STORMS THURSDAY NIGHT THROUGH EARLY FRIDAY AFTERNOON. A
FEW OF THE STORMS COULD PRODUCE GUSTS UP TO 35 KT.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-192115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
408 PM CDT WED SEP 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY WITH A GREATER
CHANCE OF STORMS THURSDAY NIGHT THROUGH EARLY FRIDAY AFTERNOON. A
FEW OF THE STORMS COULD PRODUCE GUSTS TO OR IN EXCESS OF 35 KT.

&&

BEACHLER

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Sep 18, 8:03 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
903 PM CDT WED SEP 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     HEAVY RAIN       HARWOOD HEIGHTS         41.97N 87.81W
09/18/2013  M1.11 INCH       COOK               IL   COCORAHS

            HAIL RANGED FROM PEA TO PENNY SIZE.

&&

C
Local storm report, Sep 18, 8:09 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
909 PM CDT WED SEP 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HEAVY RAIN       RIVER GROVE             41.92N 87.84W
09/18/2013  E1.57 INCH       COOK               IL   PUBLIC

            REPORT VIA TWITTER.

&&

C
Local storm report, Sep 18, 8:17 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
917 PM CDT WED SEP 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     FLOOD            CHICAGO                 41.88N 87.63W
09/18/2013                   COOK               IL   NWS EMPLOYEE

            PORTIONS OF LAKESHORE DRIVE BETWEEN FULLERTON AND
            DIVERSEY HAS STANDING WATER AND MAY BE IMPASSABLE.

&&

BEACHLER
Local storm report, Sep 18, 8:30 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
930 PM CDT WED SEP 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HEAVY RAIN       2 NNW BURNHAM           41.66N 87.55W
09/18/2013  E2.55 INCH       COOK               IL   COCORAHS

&&

C
Local storm report, Sep 18, 8:39 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
939 PM CDT WED SEP 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HEAVY RAIN       WHITING                 41.68N 87.49W
09/18/2013  M3.20 INCH       LAKE               IN   TRAINED SPOTTER

&&

C
Local storm report, Sep 18, 8:42 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
942 PM CDT WED SEP 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     HEAVY RAIN       VALPARAISO              41.48N 87.05W
09/18/2013  M1.55 INCH       PORTER             IN   OFFICIAL NWS OBS

&&

C

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Lake

When
September 18, 8:45 PM CST to September 19, 12:00 AM CST
Where
Lake County, 1.56 mi S of Whiting to 0.97 mi S of Whiting
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.658, -87.504

Water was flowing across Cline Avenue in Hammond, but the road was still passable.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2013Every state in 2013This day in weather historyWarnings in Indiana, September 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478101.